Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)



Quasi-flats and rigidity
in higher rank symmetric spaces

Authors: Alex Eskin and Benson Farb
Journal: J. Amer. Math. Soc. 10 (1997), 653-692
MSC (1991): Primary 22E40, 20F32
MathSciNet review: 1434399
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [BGS] W. Ballmann, M. Gromov, and V. Schroeder, Manifolds of Nonpositive Curvature, Progress in Math. Vol. 61, Birkhauser, 1985. MR 87h:53050
  • [E] A. Eskin, Quasi-isometric rigidity of higher rank nonuniform lattices, preprint.
  • [EF] A. Eskin and B. Farb, Quasi-flats in ${\mathbb H}^2\times {\mathbb H}^2$, to appear in Proceedings of the Colloquium on Lie Groups and Ergodic Theory, Tata Institute (Jan 1996).
  • [FS] B. Farb and R. Schwartz, The large-scale geometry of Hilbert modular groups, J. Diff. Geom. 44, No. 3, (1996) pp 435-478.
  • [KL] B. Kleiner and B. Leeb, Rigidity of quasi-isometries for symmetric spaces and Euclidean buildings, to appear in Publ. IHES.
  • [He] S. Helgason, Differential Geometry, Lie Groups, and Symmetric Spaces, Academic Press, 1978. MR 80k:53081
  • [Mo] G.D. Mostow, Strong Rigidity of Locally Symmetric Spaces, Annals of Math. Studies, No. 78, Princeton Univ. Press, 1973. MR 52:5874
  • [Pa] P. Pansu, Metriques de Carnot-Caratheodory et quasiisometries des espaces symmetriques de rang un, Annals of Math. 129 (1989), pp. 1-60. MR 90e:53058
  • [Sc] H. Schlichtkrull, Hyperfunctions and Harmonic Analysis on Symmetric Spaces, Birkhauser, 1984. MR 86g:22021
  • [Ti] J. Tits, Buildings of spherical type and finite BN-pairs, Lecture Notes in Math., vol. 386, Springer-Verlag, 1974. MR 57:9866

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (1991): 22E40, 20F32

Retrieve articles in all journals with MSC (1991): 22E40, 20F32

Additional Information

Alex Eskin

Benson Farb

Keywords: Lie groups, discrete subgroups, geometric group theory
Received by editor(s): March 8, 1996
Received by editor(s) in revised form: March 10, 1997
Additional Notes: Both authors are supported in part by N.S.F. Postdoctoral Fellowships. The work of the second author at MSRI was supported by NSF grant DMS-9022140.
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society